Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Lexapro withdrawals

   I was on a 10mg dose of Lexapro for a bout 1 year. I decided it was time that I didn't need to be on it anymore. I abruptly stopped it about 3 weeks ago (now I know I shouldn't have) and I have been suffering ever since. Sleep habits are ok. Absolutely no other lifestyle changes. Had a complete physical last week. BP was 120/80. Pulse 82. EKG ok. All bloodwork was in line including cholesterol and thyroid levels. CBC counts in range.  

   Symptoms I have been dealing with are the following.

Severe fatigue. Early morning and gets worse as the day goes on.
Total lack of energy.
Light headedness.
Somewhat "lethargic" at times.
Lack of concentration.
Dizzy spells.
Slight equilibrium issues.
Having to take occasional naps in afternoon and early evening because I can't hardly function. Never have done this before.

Doctor has suggested no other test be performed.

PLEASE HELP!!!   Thanks  

12 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
Those could definitely be from withdrawal, and you can either wait it out for another two to three weeks, or try taking a small dose of Lexapro every other day, then wean off it as you feel better.
Avatar universal
I stopped Lexapro after about nine months but I tapered off over 6 weeks so I can't really comment on the specific "withdrawal" symptoms you are having.  However, from what I understand from my pharmacist, Lexapro takes about 3 weeks to leave your body.  So I would imagine that in the next week or so you should be getting some relief.  I'm sure you know by now though, don't stop an SSRI abruptly.  Not good.

I hope you are feeling better soon and I always suggest calling a pharmacist, I think they are more knowledgable when it comes to these type questions than the docs.

Avatar universal
Why were you discontinuing the Lexapro?
Avatar universal
I have decided to wean myself off Lexapro being on 10mg for over a year following the death of my father and a serious problem with my son.  I started to take one every other day for a few weeks, then half a day every day and have now stopped completely this week.    I have felt a bit headachy but not bad enough to take any headache pills plus more a lightheaded feeling. Hopefully these feelings will pass soon.

I went to a lecture recently wherein the doctor said some of his patients were getting very good results with 6 (1,000mg) omega 3 pills (3 morning and 3 night) per day together with Evening Primrose Oil so I intend to try this.  I am also trying to reduce weight and I believe if you are on anti depressants it is difficult to do this.  I also think they suppress ones sexual appetite!!
Avatar universal
I was put on rivotril and lexapro for 8 years and during that time everything was wonderful, my anxiety was gone and my panic attacks were decresed.
But since 1 year ago, im trying to quit alprazolam (which replaced rivortil) with success, i think.
First days everything was a hell, with dizziness, headaches, vivid nightmares, etc. and that situation lasted 3 months. (i quited cold turkey, then took it back as i couldnt bear that symptons) I tappered it off slowly, from a daily dose from 0.5 mg per day, it was reduced to 0.25 mg and so on, until made it to almost " invisible".  Now, im off benzodiazepines, but still have the side effects, which i can handle them, like a bit of dizziness, some pain in legs sometimes and some kind of mania (like watching again and again the door for checking that its closed). But i dont know if i have some damage in my brain because of the DANGEROUS withdrawal effects i had (and still have). I know im not the same as before, because my whole body and mind is not at 100% as before. I just HOPE that i would be the same person as before, BEFORE had taken the first benzos.
After all, im very proud of myself, and free of benzo in my body.
Avatar universal
I was on lexapro for five years,came off 2 months ago.Had horrible withdrawls-vertigo,weakness.Two to three weeks later felt better than I had in several years,til a week ago started having pain,tingling and numbness in legs,feet and arms.Also weakness, fatigue,foggy headed,no strength.Dr. wants to rule out MS.Just wondering if anyone has had a relapse of withdrawls?And if anyone knows how long it takes to get it completely out of your system?
Avatar universal
as female patient, every time i was on (menstrual) period, the withdrawals symptons (and even during the benzo- treatment) were acuter, perhaps due to hormone matters. Does it mean panic desorder or anxiety is related to hormones and prescription is not neccessary? My doctor  said its nonsense. I dont think so.
Avatar universal
Hi all, I am new to this site and I am looking for some answers (other than from my docs)....I am currently on a little over 10 mg of lexapro and also on .5 of klonzapan for about 5 months. I am trying to wein myself off of the klonzapan and it is misery!!! I got down to .25 in about 3 weeks. I feel out of it all the time - like "in a fog" feeling and I have trouble breathing - like I'm panicky. I am also exhausted all of the time and sometimes feel like I can just cry.... Did anyone feel this way getting off of benzos??? Do you think these are in fact withdrawl symptoms????
Avatar universal
Look up "Gwen Olsen" on youtube or google video.

I actually agree with the doctor this time also.
Avatar universal
I was on Lexapro for many years.  I stopped taking them about 2 weeks ago.  I am having horrible withdrawals.  Mine sound pretty much like everyone else.  I was on 40mg plus was taking wellabutrin.  I have stopped wellabutrin long time ago.  The withdrawal was nothing like this.  I went down to 20mg and then stopped.  I have looked for places that might tell how long the withdrawals last, but haven't found a place yet.  Does any one know where to look for that info.????????????
Avatar universal
i ran out of my lexapro about a week and half ago and i now am having withdrawls symptoms are headaches that don't go away, weakness, tiredness, nausea, shakes.
263830 tn?1209727898
I just weaned off of lexapro over a 2 month period, because of bad withdrawals when I tried to quit suddenly.  My body actually went into shock one aftertnoon, and the night before I had dropped to 2.5mg from 5mg.  It was crazy, my body spiked a fever that kept rising until I took the other 2.5 mg and it went away.  So I had to stay at5 mg for another 2 weeks and then I went down to 3.75mg, along with some fish oil and other supplements.  Just be careful,  Can you get anymore, you might want to take a low dose to get rid of the symptoms you're having.  I have read where they can take up to a year after quiting cold turkey.  Best of luck!
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area